MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY ROBI KELLY CLERMONT-FERRAND FORCEPS; BIPOLAR FORCEPS

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY ROBI KELLY CLERMONT-FERRAND FORCEPS; BIPOLAR FORCEPS
Model Number 38910MD
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The forceps insert was evaluated.The insulation at the base of one jaw is charred and melted.It was in use for approximately 3 years; damage may be due to wear of use, but we cannot confirm.
 
Event or Problem Description
Allegedly, during a lap gyne procedure one jaw was smoking and sparking while in patient.Instrument was immediately allegedly hospital reported there was no injury to the patient.

Brand Name
ROBI KELLY CLERMONT-FERRAND FORCEPS
Common Device Name
BIPOLAR FORCEPS
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6734666
Report Number9610617-2017-00060
Device Sequence Number10968077
Product Code GEI
UDI-Device Identifier04048551325186
UDI-Public4048551325186
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number38910MD
Device Catalogue Number38910MD
Device Lot NumberUW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1